I was on 50 mg of prednisone for 6 months for a kidney disease called Minimal Change Disease. I started the taper in late July and slowly came down the dose over another 5 months to complete the regimen. I had Cushings while on prednisone, but it pretty much disappeared by the time I completely finish the steroid in late December. Unfortunately, the massive joint and muscle pains I've developed (it started around the time my dose was down to 25 mg) are not going away after 12 weeks of being completely off of the steroid. I was hoping that, by now, these symptoms would be less severe, but that is really not the case. Does anyone have a similar experience, and if so, do the symptoms eventually go away (say, after 6 months or even a year??) Thank you.
I have CKD but i was taking prednisone for a hacking cough 7/24. I forget the dosebut it was high. The first week I was rebuilding the house by 6 months later, I could hardly get your of the bed! This is do the the muscle atrophy.
Everyone is different!
However, I'll fell you what happened to me.
I had 4 months of disease before I started prednisone, on them for 6 months, withdrawal period. And I started to feel better in a little over a year. For me... I'd say I felt sick for the amount of time that I was so sick and then predsone time. I'd say 2:1 time to recover FOR ME.
Do you think you have a new problem with your joints since starting prednisone?
It's a long path and you can't force it. Follow what your body tells you to do.
Long term use of Corticosteroids can cause joint damage ESPECIALLY tendon issues. Even though you tapered, 6 months is too long to be on corticosteroids. The general rule of thumb is the longer the duration of use the higher the risk of muscoskeletal issues. The only solution besides surgery is multiple light but elongated stretching exercises followed by 8 - 10 hours of quality sleep and the highest quality Turmeric powder you can find and take it before you go to sleep so that it can work while you sleep. It will not cure the condition but it will manage it and it should help you wake up less stiff. I hope it helps.
Have you had your calcium levels checked out? Because prednisone decreases calcium in the body. “Corticosteroids tend to both reduce the body's ability to absorb calcium and increase how fast bone is broken down. Therefore, which can lead to the symptoms you are having. I’d recommend you getting a blood test, just to see your levels.
Your symptoms check off several on the list describing polymyalgia rheumatica. This vasculitis disease can come on suddenly after an illness, surgery, accident, new medication, or other high stress events. Is your scalp sore? How high can you raise your hands above your shoulders? Any sore throat, ear ache, jaw pains, or vision problems that come and go? How difficult is it to turn from side to side in bed? Does it seem like you are walking in wet cement?
Getting adequate daily calcium, magnesium, natural Vitamin E, D3 and K, and omega 3s is important for muscle and tendon repair.
Has your cortisol level been checked since you are now relying on your adrenal glands to pick up functioning again. Also suggest tests of C-reactive protein and SED rate if they have not been checked since you developed the all over body pain. That will indicate if you need to go back on prednisone at a lower dose to clear built-up inflammation in the muscles.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.